MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52339
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, it is unknown if the device will be returned.(b)(6).Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a dilation procedure for stenosis involving a male patient of unknown age, an advance 35 lp low profile balloon catheter would not deflate.The balloon was used inside of an unknown manufacturer's stent to "be sure that the stent was well against the wall of the artery".When the physician tried to remove the balloon, it would not deflate.It was then reported that the balloon ruptured and the user was able to remove the device using the introducer.The procedure was reportedly prolonged, exposing the patient to x-ray, and the patient bled "more than necessary"; however no interventions related to bleeding have been reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.Additional information regarding event details and outcome has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned for investigation.A wire guide was found extending out either end of the complaint device along with what appeared to be a 6 fr.Sheath.The balloon material was found to have a circumferential tear, with the distal piece of the balloon material umbrellaed over the distal tip of the catheter.Between the balloon bonds, where the balloon material would normally be, the catheter shaft was found to be elongated.This was expected based on the appearance of the distal portion of the balloon material.The catheter shaft was outside of the accepted tolerance when tested.It also attributed to the elongation found, therefore could not be confirmed as out of specification.The functional test was limited due to the balloon material having been torn.However, the balloon lumen was itself was flushed successfully.No major account of biological matter was noted on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode.This nonconformance was for a failed leak test.This nonconformance was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which note that the device is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries; including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral; and obstructive lesions of native or synthetic arteriovenous dialysis fistulae.There is no indication for post-dilatation of a stent, for which the complaint device was intentionally used.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8654035
Report Number1820334-2019-01255
Device Sequence Number16719035
Product Code DQY
UDI-Device Identifier10827002523392
UDI-Public(01)10827002523392(17)210615(10)8954084
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberG52339
Device Catalogue NumberPTA5-35-80-5-6.0
Device Lot Number8954084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1